MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80D265
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on an unknown date.Per the reporter, the nail was broken.The surgeon believes it may have been due to fatigue and slow bone healing.No patient injury was reported.
 
Additional Manufacturer Narrative
The nail was received for visual and functional testing visual inspection confirmed the reported issue.X-ray images of the internal component revealed no anomalies.Functional testing revealed the nail was able to distract and retract with the electronic remote controller (erc) and the high-speed magnet.The nail also passed force and stroke testing.Based on the information provided, there was no particular event which could have led to the nail breaking.However, based on the type of breakage observed, it is possible that the nail broke due to the stress generated from weight bearing activities.Per the precice instructions for use (ifu), "the nail cannot withstand the stresses of full weight bearing.Patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo 92656
MDR Report Key10880737
Report Number3006179046-2020-00478
Device Sequence Number19556975
Product Code HSB
UDI-Device Identifier00887517951182
UDI-Public887517951182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80D265
Device Lot Number0011713
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;